Alert archive / Texas / Flash Flood Watches in 2021
Flash Flood Watch 3, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood watch at Jun 28, 2021, 9:18 AM CDT for 12 counties in Texas. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2021, 9:18 AM CDT (14:18 UTC)
- Expired
- Jun 28, 2021, 9:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Lubbock, TX
- Flood severity
- None
Counties Briscoe County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hall County, TX, Kent County, TX, King County, TX, Motley County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 100 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 2.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
128 WGUS64 KLUB 281418 FFALUB URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Lubbock TX 918 AM CDT Mon Jun 28 2021 TXZ024>026-030>032-036>038-042>044-290200- /O.NEW.KLUB.FF.A.0003.210628T1418Z-210629T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King-Garza- Kent-Stonewall- Including the cities of Turkey, Silverton, Cee Vee, Dickens, Matador, Kirkland, Quitaque, Lockney, Guthrie, Lake Alan Henry, Dumont, Post, Spur, Jayton, Childress, Paducah, Memphis, Aspermont, Old Glory, Roaring Springs, Crosbyton, Floydada, and Ralls 918 AM CDT Mon Jun 28 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM CDT THIS EVENING... The National Weather Service in Lubbock has issued a * Flash Flood Watch for portions of northwest Texas and the Panhandle of Texas, including the following areas, in northwest Texas, Childress, Cottle, Crosby, Dickens, Floyd, Garza, Kent, King, Motley and Stonewall. In the Panhandle of Texas, Briscoe and Hall. * Until 9 PM CDT this evening. * Showers continue throughout the watch area, and areas of moderate to heavy rain within embedded thunderstorms remain possible through this evening. Given the excessive rainfall which occurred over the past few days, flash flooding is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 30
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood watch went out at Jun 28, 6:20 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 28, 6:20 AM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 620 AM CDT Mon Jun 28 2021 .AVIATION... Light rain shower activity and possibly a rumble of thunder will continue for much of today at all TAF sites. Patchy low CIGS this morning are expected to mostly be MVFR to VFR but may drop into IFR category within heavier rain showers. Rain showers may then continue through the overnight hours with greater chances of widespread low CIGS moving in to all TAF sites. && .PREV DISCUSSION... /issued 247 AM CDT Mon Jun 28 2021/ SHORT TERM... Scattered showers and isolated thunderstorms will continue today within a very moist and cool environment. An upper level jet on the downwind side of an upper trough axis will continue to provide a broad area of upper level divergence overhead. However, we will begin to undergo rising heights overhead as an upper ridge over the eastern CONUS expands from east to west. Rain shower and isolated thunderstorm activity today and tonight will primarily be driven by isentropic upglide/warm air advection processes. So, updrafts are generally expected to be fairly weak. This is further supported by the thermodynamic profiles which remain similar to Sunday. The entire atmospheric column will be nearly saturated leading to moist adiabatic lapse rates. As a result, weak instability values will exist in this environment. Precipitable water values will persist around 125-150 percent of normal for this time of year. Because of these expected conditions, chances of severe storms will be zero to nearly zero. There will be a higher chance of heavy rainfall. But any convective development will likely be disorganized and heavy rainfall will not be destined for a long period of time in any one spot. Rainfall this morning under the heaviest cores have been on the order of only about 1-1.5 inches per hour at the highest. This rainfall/isolated thunder activity will continue through the overnight hours as moist isentropic upglide persists. LONG TERM... The upper-level trough that has brought upper-level support for precipitation over the region will begin to lift north on Tuesday. As the trough lifts, an upper high to our east will expand west over the region. This will effectively shut off much of the upper-level support that the area has had the last few days. At the surface, winds will become easterly on Tuesday as a surface high moves to our north. Winds will become southerly on Wednesday as a surface high strengthens over the southeastern CONUS. This will help lock in and reinforce moisture in the region. Precipitable water values are expected to remain ~150% of normal through the week as well. There is some chance that ridging will hamper daytime convection over the area. However, nighttime convection will still be possible and could aid in daytime convection if boundaries remain over or near the region. An upper-low will move over the Great Lakes region late this week, potentially driving a front through the region. This front will provide our next shot of widespread convection. As the trough deepens to our northeast, flow overhead will become northwesterly. This flow regime should allow for additional rounds of precipitation each evening as convection slides into the region from the higher terrain of New Mexico. GKendrick && .LUB WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 AM CDT this morning for TXZ021>044. && 01
Hazardous weather outlook, Jun 28, 4:39 AM CDT, 4 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 439 AM CDT Mon Jun 28 2021 TXZ021>044-290945- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 439 AM CDT Mon Jun 28 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Scattered showers and isolated thunderstorms will affect the South Plains region today into tonight. The more intense activity will be capable of producing heavy rain and minor flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms and heavy rainfall will be possible through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 28, 9:05 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
905 AM CDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM FLOOD 3 NW JUSTICEBURG 33.08N 101.24W
06/28/2021 GARZA TX LAW ENFORCEMENT
GARZA COUNTY SHERIFF REPORTS MULTIPLE AREAS OF WATER
RUNNING OVER THE ROADWAY ON US-84 BETWEEN POST AND
JUSTICEBURG.
&&
EVENT NUMBER LUB2100432
DWKThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:07 PM CDT | Areal Flood Advisory | LUB | Floyd, Hale, Motley | 83 min |
| Jun 27, 8:41 PM CDT | Special Weather Statement | LUB | Hockley | 34 min |
| Jun 27, 8:51 PM CDT | Tornado Warning | LUB | Hockley | 24 min |
| Jun 27, 9:20 PM CDT | Special Weather Statement | LUB | Hockley | 25 min |
| Jun 27, 9:30 PM CDT | Special Weather Statement | LUB | Lamb | 30 min |
| Jun 27, 9:32 PM CDT | Areal Flood Advisory | LUB | Briscoe, Castro, Cottle, Floyd, Hale, Hall and 3 more | 88 min |
| Jun 27, 10:35 PM CDT | Special Weather Statement | LUB | Hockley | 25 min |
| Jun 27, 11:08 PM CDT | Areal Flood Advisory | LUB | Hale, Lamb | 2 hr |
| Jun 28, 7:41 AM CDT | Areal Flood Advisory | LUB | Garza, Lynn | 2 hr |
| Jun 28, 8:27 AM CDT | Flash Flood Warning | LUB | Garza, Kent | 2 hr |
| Jun 28, 8:33 AM CDT | Areal Flood Advisory | LUB | Childress, Cottle, Hall, Motley | 43 min |
| Jun 28, 10:00 AM CDT | Flash Flood Warning | LUB | Crosby, Dickens, Garza, Kent | 81 min |
| Jun 28, 10:04 AM CDT | Special Weather Statement | LUB | Dickens | 26 min |
| Jun 28, 10:57 AM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Floyd, Motley | 26 min |
| Jun 28, 11:19 AM CDT | Flash Flood Warning | LUB | Crosby, Dickens, Floyd, Garza, Kent, Motley | 3 hr |
| Jun 28, 12:13 PM CDT | River Flood Advisory | LUB | Garza | 25 hr |
| Jun 28, 2:20 PM CDT | Areal Flood Advisory | LUB | Dickens, Kent, King, Stonewall | 3 hr |
Nearby
Flash Flood Watches in Texas, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.